Pore-scale modeling of saturated permeabilities in random sphere packings

Chongxun Pan, Markus Hilpert, Cass T. Miller

Research output: Contribution to journalArticle

Abstract

A Lattice-Boltzman (LB) and a pore-network model were used to simulate flow through sphere packings. Using both models, a statistically supported representative elementary volume (REV) for packings was established and the transition region between Darcian and non-Darcian flow examined. LB simulations were compared to existing empirical relations for permeability for a broad range of packings. Finally, a correlation function was formulated for the permeability in sphere packing with log-normal sphere-size distribution.

Original languageEnglish (US)
JournalPhysical Review E - Statistical, Nonlinear, and Soft Matter Physics
Volume64
Issue number6 II
StatePublished - Dec 2001
Externally publishedYes

Fingerprint

Sphere packing
Permeability
Packing
permeability
porosity
Modeling
Network Model
Correlation Function
Range of data
Simulation
Model
simulation

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Medicine(all)

Cite this

Pore-scale modeling of saturated permeabilities in random sphere packings. / Pan, Chongxun; Hilpert, Markus; Miller, Cass T.

In: Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, Vol. 64, No. 6 II, 12.2001.

Research output: Contribution to journalArticle

@article{8eba9cab12974e1a96320b8d2233944d,
title = "Pore-scale modeling of saturated permeabilities in random sphere packings",
abstract = "A Lattice-Boltzman (LB) and a pore-network model were used to simulate flow through sphere packings. Using both models, a statistically supported representative elementary volume (REV) for packings was established and the transition region between Darcian and non-Darcian flow examined. LB simulations were compared to existing empirical relations for permeability for a broad range of packings. Finally, a correlation function was formulated for the permeability in sphere packing with log-normal sphere-size distribution.",
author = "Chongxun Pan and Markus Hilpert and Miller, {Cass T.}",
year = "2001",
month = "12",
language = "English (US)",
volume = "64",
journal = "Physical review. E",
issn = "2470-0045",
publisher = "American Physical Society",
number = "6 II",

}

TY - JOUR

T1 - Pore-scale modeling of saturated permeabilities in random sphere packings

AU - Pan, Chongxun

AU - Hilpert, Markus

AU - Miller, Cass T.

PY - 2001/12

Y1 - 2001/12

N2 - A Lattice-Boltzman (LB) and a pore-network model were used to simulate flow through sphere packings. Using both models, a statistically supported representative elementary volume (REV) for packings was established and the transition region between Darcian and non-Darcian flow examined. LB simulations were compared to existing empirical relations for permeability for a broad range of packings. Finally, a correlation function was formulated for the permeability in sphere packing with log-normal sphere-size distribution.

AB - A Lattice-Boltzman (LB) and a pore-network model were used to simulate flow through sphere packings. Using both models, a statistically supported representative elementary volume (REV) for packings was established and the transition region between Darcian and non-Darcian flow examined. LB simulations were compared to existing empirical relations for permeability for a broad range of packings. Finally, a correlation function was formulated for the permeability in sphere packing with log-normal sphere-size distribution.

UR - http://www.scopus.com/inward/record.url?scp=0035672091&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0035672091&partnerID=8YFLogxK

M3 - Article

C2 - 11736308

AN - SCOPUS:0035672091

VL - 64

JO - Physical review. E

JF - Physical review. E

SN - 2470-0045

IS - 6 II

ER -